I didn't even know what I had was a thing (syndrome). I always had to shake my right leg before going to bed and thought it was a quirk only I had. I thought it was from anxiety or something. It made me relax and my legs would feel like the bones were jumping out of it if I didn't. But I have no trouble sleeping at all. However, I recently started SSRIs and they have worsened significantly. Has anyone experienced this after taking SSRIs and if so, what did you do?
Sorry I don't have an answer for you but I to have the same symptoms. Also in my right leg only. However, it does cause sleepless nights for me. I take Effexor and have for about 10 years. I was wondering if it could cause any of the restless leg symptoms?
I have not been officially diagnosed with restless legs but the more research I do the more I think I have it. Mine is very bothersome during the day while sitting at work. It is mostly in my legs but also have it in my right shoulder/arm. Sometime in the evening it goes up the right side of my body. I sleep well as I take 4mg of diazepam.
I am going to a new neurologist as my current neurologist prescribed me gabapentin which does not help and he just calls it parathesia.
For those of you that are on other medicines, does it help stop the disturbing sensations? The only pain I have is my legs are sensitive to cold.
When I go on vacation to a warmer climate it helps immensely. Also when I think about it , it seems to get worse. Why?
Any help would be greatly appreciated so I can be prepared when I see the neurologist.
My RLS is not just bothersome; it is extremely painful! I have been suffering with it for more than 30 years. I take Parkinson's medication off label, and have for at least 20 years. I have alarms set on my phone for my afternoon and for my evening doses. If I don't take it on time, I suffer and everyone around me suffers. It is more intolerable than my Fibromyalgia, my low back pain, and my arthritis.
If I am more active, then I can back off on the time I take it in the afternoon, but if I forget to take it completely the nighttime dose doesn't work well.
Is that an answer to your question?
I, my sister and mother all have RLS. We get muscle impulses that jerk our legs. My mother is unusual because she has her whole body moving with legs and arms and even torso in the air during her sleep sometimes. She looks like a sleeping gymnast. We've all taken Mirapex (pramipexole) for relief. We try to take it about 2 hours before bedtime so we will be able to sleep restless legs-free. We've also taken it during the daytime to stop our legs from jerking. Mirapex has an unusual side effect on some people: addictions. These can be gambling, sexual and other. My sister had to change meds after acquiring a gambling addiction on high doses.
I appreciate hearing the name of the other drug that helps RLS. For a drug-free solution, my sister and I can get relief by putting considerable pressure on the muscle on the higher part of the glutes (rear end). You know you've found it when you feel it stimulate the restless legs effect in your leg muscles. I can use a tennis ball and sit/lay on it just right to stop the jerking. My sister gets her husband to massage it. I find that the jerking can increase to all hours or decrease for no apparent reason. Benadryl is a RLS aggravator. I hope this helps someone.
giligansisland, I have the same thing going on with me. I also have tingling from my lower back to my feet. I have not found any solutions for the RLS but I am considering cutting down from my 20 mg/day dose to 10 mg/ day and see if that helps without worsening my anxiety and depression. I hope you find an answer and relief soon!
My husband was on Effexor for a few years and during this time his RLS appeared and worsened. He went on Ropinirole for the RLS which worked at first, but he had to keep increasing the dosage and his symptoms worsened, where he would start with them earlier in the day, and more severe. We also noticed the addiction thing going on, but took some time to realize and pinpoint what it could be. He went off the Effexor because of side effects, and we went through hell for about 1.5 years until he went on thyroid medication and adrenal support. His depression improved but did not thoroughly subside. He then went off the Ropinirole, lowering the dosage and then going off completely. Welcome to NO SLEEP AT ALL for a long time. I don't know how he survived it. He has only recently improved, after more than a year of terrible bouts of 15 minutes of sleep at a time here and there.
We tried, at about the same time, hypnosis (2 sessions) and amber sunglasses at night to block the blue light. Blue light from lights, tv, and computer screen impedes the brain's ability to produce melatonin. Your own melatonin is far superior to a supplement. Insomniacs do tend to watch tv or computer at all hours of the night. Almost instant improvement. He is now falling asleep much earlier and staying asleep for many hours. Still is somewhat restless (more of an all-over body thing, may just be crazy brain activity) but so improved. For many people, drugs simply make the problems so much worse!
- Citalopram Information for Consumers
- Citalopram Information for Healthcare Professionals (includes dosage details)
- Side Effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Apr 2019 • 23 answers
Updated 16 Aug 2012 • 3 answers
Updated 3 Jan 2014 • 4 answers
Updated 29 Jan 2015 • 2 answers
Updated 15 Nov 2018 • 2 answers